Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 149, NWS Atlanta, GA

June 11, 2007Treutlen County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2007, 4:49 PM EDT for Treutlen County, Georgia. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2007, 4:49 PM EDT (20:49 UTC)
Expired
Jun 11, 2007, 5:01 PM EDT
In force
12 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Treutlen County, GA

The radar

The Robins AFB radar (KJGX), 89 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 1:31 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
346 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 112049
SVRFFC
GAC283-112115-
/O.NEW.KFFC.SV.W.0149.070611T2049Z-070611T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN TREUTLEN COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 515 PM EDT

* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED OVER EAST
  CENTRAL TREUTLEN COUNTY...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3235 8241 3233 8251 3236 8253 3238 8253
      3244 8256 3248 8248 3245 8241 3243 8239
      3238 8239

$$
1 follow-up statement
000 
WWUS52 KFFC 112102
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT MON JUN 11 2007

GAC143-112111-
/O.CAN.KFFC.SV.W.0148.000000T0000Z-070611T2115Z/
HARALSON GA-
501 PM EDT MON JUN 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARALSON COUNTY
IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF HARALSON COUNTY INTO 
CARROLL COUNTY. SEVERE WEATHER IS NO LONGER EXPECTED IN HARALSON 
COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING
CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3390 8514 3386 8522 3378 8518 3372 8504
      3386 8503

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:45 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 11, 3:45 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT MON JUN 11 2007

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
SHORT TERM MODELS ARE IN VERY GOOD AGREEMENT AS FAR AS TIMING AND
STRENGTH OF UPPER LEVEL TROUGH DROPPING SOUTHWARD THROUGH THE MID
ATLANTIC STATES. MINOR DISCREPANCIES NOTED AS GFS HAS NORMAL
CONVECTIVE FEEDBACK ISSUES OTHERWISE A BLEND OF NAM/GFS SOLUTIONS
APPEARS REASONABLE. MUCAPE AND INSTABILITY FIELDS INDICATING
STRONG TO SEVERE PULSE STORMS DEVELOPING OVER NORTHEAST GEORGIA
WILL BUILD TO THE SOUTHWEST THROUGH THE EVENING HOURS. AT THE
SAME TIME A WEAK SURFACE BOUNDARY LOCATED ACROSS SOUTH GEORGIA IS
ACTING AS A FOCUS FOR CONVECTIVE DEVELOPMENT ACROSS SOUTHERN
PORTIONS OF FORECAST AREA...AIDED BY WEAK VORT MAX TRAVERSING THE
AREA. SPC HAS ISSUED WATCH #380 COVERING EAST GEORGIA THROUGH 10
PM THIS EVENING. BASED ON CURRENT RADAR LOOPS...HAVE EXTENDED THE
WATCH AREA TO INCLUDE PORTIONS OF THE ATLANTA METROPOLITAN AREA
THROUGH 10 PM. BEYOND THIS EVENING...UPPER LEVEL TROUGH WILL MOVE
ACROSS NORTHEAST GEORGIA TOMORROW AFTERNOON AND EVENING...AGAIN
AIDING IN CONVECTIVE DEVELOPMENT...SURFACE LOW/BOUNDARY SHIFTS
SOUTHWARD TO NORTHERN FLORIDA WHICH WILL SHIFT THE AREA OF STRONG
TO SEVERE CONVECTION FURTHER SOUTH TOMORROW AND WEDNESDAY.
TEMPERATURES SHOULD COOL A FEW DEGREES THROUGH THE SHORT TERM
PERIODS AS COOLER ATLANTIC AIR REMAINS OVER THE AREA...PRODUCING
MORNING CLOUDINESS EACH DAY.

.LONG TERM /THURSDAY THROUGH MONDAY/...
UPPER LEVEL IMPULSES CONTINUE TO MOVE ACROSS THE FORECAST AREA
THROUGH THE EARLY PART OF THE WEEKEND AS BROAD UPPER LEVEL TROUGH
TRACKS THROUGH THE CAROLINAS LATE FRIDAY AND SATURDAY. CONVECTIVE
COVERAGE SHOULD CONTINUE TO DECREASE EACH DAY AND BE MAINLY OVER
EASTERN PORTIONS OF FORECAST AREA. SURFACE/UPPER LEVEL RIDGING
BUILDS IN BEGINNING SUNDAY. TEMPERATURES WILL REMAIN NEAR NORMAL
THROUGH THE EXTENDED PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  87  63  86  62 /  50  20  20  20  20
ATLANTA         68  86  66  85  65 /  40  20  10  20   5
BLAIRSVILLE     59  83  56  82  58 /  40  20  20  20  20
CARTERSVILLE    66  89  62  87  62 /  40  20  10  10  10
COLUMBUS        72  92  66  89  66 /  50  20  20  20   5
GAINESVILLE     66  84  64  84  62 /  50  20  20  20  20
MACON           71  91  66  89  64 /  50  20  20  20   5
ROME            64  93  61  89  64 /  40  20  10  10  10
PEACHTREE CITY  65  86  60  85  61 /  50  20  10  20   5
VIDALIA         74  89  67  83  64 /  50  50  20  30  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20/12
Hazardous weather outlook, Jun 11, 6:31 AM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 AM EDT MON JUN 11 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111545-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
631 AM EDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS WITH SOME POSSIBLY SEVERE LATE THIS
AFTERNOON AND TONIGHT.

.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE ROTATING ALONG THE FLORIDA PANHANDLE
AND SOUTHERN ALABAMA WILL SPREAD MOISTURE INTO PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE CLOUD TO GROUND LIGHTNING AND DAMAGING
WIND.

.DISCUSSION...
A WEAK AREA OF LOW PRESSURE OVER THE FLORIDA PANHANDLE AND
SOUTHEAST ALABAMA WILL SPREAD MOISTURE INTO MUCH OF NORTH AND
CENTRAL GEORGIA. THE HEATING AND UPSLOPE FLOW WILL HELP TO KICK
OFF THE LATE AFTERNOON THUNDERSTORMS...AND THE APPROACHING UPPER
LEVEL JET WILL PROVIDE THE VERTICAL SHEAR TO HELP STRENGTHEN SOME
OF THESE THUNDERSTORMS. THE CAPE WILL RANGE FROM AROUND 700 IN WEST
CENTRAL GEORGIA TO OVER 1800 IN CENTRAL SECTIONS. THE LIFTED
INDEX WILL INCREASE TO BETWEEN MINUS 2 TO MINUS 4 DURING THE LATE
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS THROUGH EACH DAY SATURDAY.

.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND SPOTTERS SHOULD MONITOR CONDITIONS FOR
POSSIBLE ACTIVATION LATER THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 11, 4:31 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT MON JUN 11 2007

GAZ086-112100-
431 PM EDT MON JUN 11 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
EMANUEL COUNTY UNTIL 500 PM EDT...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COVENA...MOVING SOUTH AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
PORTIONS OF WESTERN EMANUEL COUNTY THROUGH 500 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE NORRISTWON...COVENA AND OAK PARK.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 11, 4:34 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT MON JUN 11 2007

GAZ076-112100-
434 PM EDT MON JUN 11 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
JEFFERSON COUNTY UNTIL 500 PM EDT...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOUISVILLE...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
JEFFERSON COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE LOUISVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 11, 4:37 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT MON JUN 11 2007

GAZ020-021-112100-
437 PM EDT MON JUN 11 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
CHEROKEE AND BARTOW COUNTIES INCLUDING LAKE ALLATOONA UNTIL 500 PM EDT...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ACROSS THE NORTHERN PART OF LAKE ALLATOONA...MOVING
SOUTHEAST AT 15 MPH.

EXPECT FREQUENT LIGHTNING...WIND GUSTS TO 50 MPH AND BRIEF HEAVY
DOWNPOURS ACROSS CHEROKEE AND BARTOW COUNTIES...INCLUDING THE CITIES
OF RED TOP MOUNTAIN STATE PARK...EMERSON...CHEROKEE...LEBANON AND
WOODSTOCK. BOATERS ON LAKE ALLATOONA SHOULD SEEK SAFE HARBOR
NOW. GET OFF OF THE WATER IMMEDIATELY AND WAIT UNTIL THE STORMS HAVE
COMPLETELY PASSED BEFORE RETURNING TO THE LAKE.
Local storm report, Jun 11, 4:38 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             4 WNW DAWSONVILLE       34.44N 84.18W
06/11/2007  E0.25 INCH       DAWSON             GA   EMERGENCY MNGR

            EMA DIRECTOR RECEIVED REPORT OF ONGOING PEA SIZED HAIL
            ALONG DAVIS ROAD.

&&

MGRIESIN
Special weather statement, Jun 11, 4:41 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT MON JUN 11 2007

GAZ007-112115-
441 PM EDT MON JUN 11 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
GILMER COUNTY UNTIL 515 PM EDT...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CARTECAY...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
GILMER COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE ROY...CARTECAY AND MARION. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 11, 4:43 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             3 E PINE LOG            34.34N 84.68W
06/11/2007  E0.88 INCH       BARTOW             GA   PUBLIC

            CALLER REPORTED GUSTY WINDS...BUT NO DAMAGE

&&

MGRIESIN

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:41 PM EDTSevere Thunderstorm WarningFFCWashington34 min
Jun 11, 3:03 PM EDTSevere Thunderstorm WarningFFCJohnson42 min
Jun 11, 3:42 PM EDTSevere Thunderstorm WarningFFCCherokee48 min
Jun 11, 3:56 PM EDTSevere Thunderstorm WarningFFCBartow34 min
Jun 11, 4:01 PM EDTSevere Thunderstorm WarningFFCPickens29 min
Jun 11, 4:16 PM EDTSevere Thunderstorm WarningFFCDawson31 min
Jun 11, 4:24 PM EDTSevere Thunderstorm WarningFFCHaralson38 min
Jun 11, 4:54 PM EDTSevere Thunderstorm WarningFFCCarroll23 min
Jun 11, 5:35 PM EDTSevere Thunderstorm WarningFFCOglethorpe25 min
Jun 11, 5:51 PM EDTSevere Thunderstorm WarningFFCGreene, Taliaferro, Wilkes39 min
Jun 11, 5:59 PM EDTSevere Thunderstorm WarningFFCOglethorpe16 min
Jun 11, 6:25 PM EDTSevere Thunderstorm WarningFFCHancock, Taliaferro35 min
Jun 11, 6:29 PM EDTSevere Thunderstorm WarningFFCDeKalb29 min
Jun 11, 6:55 PM EDTSevere Thunderstorm WarningFFCHancock, Warren35 min
Jun 11, 7:12 PM EDTSevere Thunderstorm WarningFFCGlascock33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.